Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 202, NWS Springfield, MO

May 25, 2025Barton County, Jasper County, Missouri; Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2025, 3:07 AM CDT for Barton County, Jasper County, Missouri; Cherokee County, Crawford County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2025, 3:07 AM CDT (08:07 UTC)
Expired
May 25, 2025, 3:45 AM CDT
In force
38 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO

The radar

The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 11:52 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:43 AM CDT, 2 hours 24 minutes earlier. Its key messages:

  • Additional rounds of showers and thunderstorms will occur at times this evening through Memorial Day (60-90% daily chances). Flood Watch remains in effect through Monday afternoon with additional rainfall amounts of 1-4 inches and localized amounts up to 6 inches.
  • Marginal to Slight (1-2 of 5) severe risk this evening and tonight, then again Sunday night, especially west of Highway 65. Main threat is wind and hail.
Area forecast discussion, May 25, 12:43 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1243 AM CDT Sun May 25 2025

.KEY MESSAGES...

- Additional rounds of showers and thunderstorms will occur at
  times this evening through Memorial Day (60-90% daily
  chances). Flood Watch remains in effect through Monday
  afternoon with additional rainfall amounts of 1-4 inches and
  localized amounts up to 6 inches.

- Marginal to Slight (1-2 of 5) severe risk this evening and
  tonight, then again Sunday night, especially west of Highway
  65. Main threat is wind and hail.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 245 PM CDT Sat May 24 2025

The rain that occurred across the region last night into this
morning has pushed well southeast of the area this afternoon.
There is a low chance for an isolated shower and maybe a rumble
of thunder this afternoon into early this evening but most if
not all locations will remain dry. Later this evening, after 8
pm, scattered showers and thunderstorms are expected to develop
across portions of southeastern Kansas and southwestern
Missouri. Elevated instability will develop with up to 2000 to
2500 J/kg of MUCAPE across the area, especially west of Highway
65. Deep layer shear around 30 to 40 kt will also be in place
resulting in the potential for some strong to severe storms
with large hail the main risk. There also could be a localized
damaging wind risk with any line segments that can develop.

Overnight into Sunday morning the low level jet will increase
and lift from warm air advection and and upper level shortwave
will lead to showers and storm chances, likely in a narrow
band. Additional 1 to 2" of rainfall will be possible tonight
into Sunday with localized amounts of 3 to 4" in the localized
band. There will be the potential for flooding within this
band, particularly if the band tracks over the same locations
that saw the heaviest rain last night. A Flood Watch remains in
effect. It's possible portions of central Missouri does not see
a lot of rain with this round as it appears southeastern Kansas
and southern Missouri will see the most rain from this round.
The rain will move off to the southeast by Sunday afternoon with
much of the afternoon hours remaining dry. There is a low
chance for an isolated shower and storm Sunday afternoon but
most if not all locations are expected to remain dry.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 245 PM CDT Sat May 24 2025

Another round of showers and storms will develop and move across
the area at times from Sunday evening through the day on Monday,
and could see some showers linger into the overnight hours.
There could be a few strong storms with hail to the size of half
dollars and gusty winds will be possible across far
southern Missouri Sunday evening and night. Additional rainfall
amounts of 1 to 2" will occur with this round of rain with
localized amounts up to 3" Sunday evening into Monday night.
This will continue the flooding risk across the region on top of
the heavy rainfall that occurred last night and the rain
expected tonight into Sunday morning. A Flood Watch remains in
effect through Sunday.

The region then remains in northwest flow the rest of the week
with highs in the 70s and lows in the 50s. There could be some
low rain chances at times as energy moves through the northwest
flow but overall most of the period will likely remain dry.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1241 AM CDT Sun May 25 2025

Aviation forecast is low confidence through the entire forecast
period as scattered convection increases in coverage early
tonight, followed by two or more convective complexes that may
impact portions of all of the area. Convection Sunday evening
into Sunday night is especially uncertain.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until 7 AM CDT this morning for KSZ073-097-101.
MO...Flood Watch until 7 AM CDT this morning for MOZ055>058-066>071-
     077>083-088>098-101>106.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Titus
Hazardous weather outlook, May 24, 8:15 PM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
815 PM CDT Sat May 24 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
815 PM CDT Sat May 24 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Marginal hail risk.
  Marginal thunderstorm wind damage risk.
  Significant lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Showers and thunderstorms will develop across portions of
southeastern Kansas and southwestern Missouri this evening and
move east across the area tonight. The main risk will be lightning
and heavy rainfall leading to the potential for additional
flooding. A few severe storms will be possible with hail up to the
size of golf balls. Additional rainfall amounts of 1 to 2 inches
with locally heavier amounts of 3 to 4 inches will be possible
with the rain this evening and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional showers and thunderstorms will develop Sunday evening
and occur at times through Monday. Additional rainfall amounts of
1 to 2 inches with localized amounts up to 3 inches will be
possible Sunday night into Monday. This additional rainfall will
lead to additional flood risk and increased stream and river
flows this weekend. A few strong to severe storms will be possible
across far southern Missouri Sunday evening and overnight, with
quarter size hail and wind gusts up to 50 to 60 mph the main risks.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Nelson

In the hours before

Special weather statement, May 25, 1:38 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
138 AM CDT Sun May 25 2025

MOZ082-098-250715-
Texas MO-Shannon MO-
138 AM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SHANNON AND
SOUTHEASTERN TEXAS COUNTIES THROUGH 215 AM CDT...

At 137 AM CDT, Doppler radar was tracking a strong thunderstorm near
Summersville, or 14 miles southeast of Houston, moving east at 40
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Echo Bluff State Park, Current River State Park, Ozark National
Scenic Riverways, Eminence, Summersville, Raymondville, Hartshorn,
Midridge, Round Spring, and Eunice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3716 9183 3734 9184 3741 9118 3732 9118
      3731 9116 3726 9116 3725 9112 3720 9112
      3720 9109 3718 9109 3715 9106
TIME...MOT...LOC 0637Z 263DEG 34KT 3724 9173

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Soria
Special weather statement, May 25, 1:44 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Springfield MO
144 AM CDT Sun May 25 2025

MOZ070-071-081-082-250715-
Phelps MO-Laclede MO-Pulaski MO-Texas MO-
144 AM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LACLEDE...SOUTHERN
PULASKI...NORTHWESTERN TEXAS AND SOUTHWESTERN PHELPS COUNTIES THROUGH
215 AM CDT...

At 144 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Fort Leonard Wood, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Leonard Wood, Laquey, Dry Knob, and Beulah.

This includes Interstate 44 between mile markers 143 and 148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3764 9250 3778 9244 3778 9187 3751 9190
TIME...MOT...LOC 0644Z 275DEG 37KT 3769 9237

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Soria
Special weather statement, May 25, 2:23 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Springfield MO
223 AM CDT Sun May 25 2025

MOZ094-250800-
Lawrence MO-
223 AM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LAWRENCE COUNTY THROUGH
300 AM CDT...

At 223 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Vernon, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Monett, Aurora, Mount Vernon, Marionville, Verona, Freistatt, Hoberg,
and Chesapeake.

This includes Interstate 44 between mile markers 40 and 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3706 9401 3717 9361 3710 9360 3695 9361
      3693 9385 3693 9395
TIME...MOT...LOC 0723Z 249DEG 20KT 3703 9389

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Soria
Special weather statement, May 25, 2:27 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
227 AM CDT Sun May 25 2025

MOZ079-089-090-250800-
Polk MO-Greene MO-Dade MO-
227 AM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN POLK...NORTHERN GREENE
AND SOUTHEASTERN DADE COUNTIES THROUGH 300 AM CDT...

At 227 AM CDT, Doppler radar was tracking a strong thunderstorm over
Walnut Grove, or 14 miles east of Greenfield, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Northern Springfield, Willard, Ash Grove, Walnut Grove, Pleasant
Hope, Sacville, Glidewell, Cave Springs, Ebenezer, and Brighton.

This includes Interstate 44 between mile markers 77 and 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3733 9370 3747 9364 3747 9318 3723 9321
TIME...MOT...LOC 0727Z 273DEG 27KT 3739 9359

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Soria
Special weather statement, May 25, 3:05 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
305 AM CDT Sun May 25 2025

KSZ097-101-MOZ077-250830-
Cherokee KS-Crawford KS-Barton MO-
305 AM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEROKEE...CENTRAL
CRAWFORD AND WEST CENTRAL BARTON COUNTIES THROUGH 330 AM CDT...

At 305 AM CDT, Doppler radar was tracking a strong thunderstorm near
Girard, moving southeast at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Pittsburg, Frontenac, Girard, Arma, Cherokee, Weir, Chicopee,
Mindenmines, Franklin, Beulah, Opolis, Greenbush, Yale, Ringo, Lone
Oak, Brazilton, and Polk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Kansas...and southwestern Missouri.

&&

LAT...LON 3765 9494 3746 9452 3736 9460 3736 9462
      3734 9462 3723 9470 3752 9507
TIME...MOT...LOC 0805Z 308DEG 26KT 3755 9493

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Soria

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:17 AM CDTRiver Flood WarningSGFCedar32 hr
May 25, 1:38 AM CDTSpecial Weather StatementSGFShannon37 min
May 25, 1:44 AM CDTSpecial Weather StatementSGFPulaski31 min
May 25, 2:23 AM CDTSpecial Weather StatementSGFLawrence37 min
May 25, 2:27 AM CDTSpecial Weather StatementSGFGreene33 min
May 25, 3:25 AM CDTSpecial Weather StatementSGFChristian35 min
May 25, 3:31 AM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney44 min
May 25, 3:42 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper48 min
May 25, 3:47 AM CDTFlash Flood WarningSGFBarry, Christian, Lawrence, Stone8 hr
May 25, 4:36 AM CDTFlash Flood WarningSGFBarton, Jasper6 hr
May 25, 4:56 AM CDTFlash Flood WarningSGFChristian, Douglas7 hr
May 25, 6:02 AM CDTFlash Flood WarningSGFGreene, Webster5 hr
May 25, 6:30 AM CDTFlash Flood WarningSGFDouglas, Ozark, Taney5 hr
May 25, 10:13 AM CDTAreal Flood WarningSGFBarton12 hr
May 25, 11:29 AM CDTAreal Flood WarningSGFChristian, Douglas, Greene, Lawrence, Ozark, Stone and 2 more11 hr
May 25, 3:05 AM CDTSpecial Weather StatementSGFCrawford25 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.